×

Accelerating generators of iterative methods for finding multiple roots of nonlinear equations. (English) Zbl 1193.65071

Summary: Two accelerating generators that produce iterative root-finding methods of arbitrary order of convergence are presented. Primary attention is paid to algorithms for finding multiple roots of nonlinear functions and, in particular, of algebraic polynomials. First, two classes of algorithms for solving nonlinear equations are studied: those with a known order of multiplicity and others with no information on multiplicity. We also demonstrate the acceleration of iterative methods for the simultaneous approximations of multiple roots of algebraic polynomials. A discussion about the computational efficiency of the root-solvers considered and three numerical examples are given.

MSC:

65H05 Numerical computation of solutions to single equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Traub, J. F., Iterative Methods for the Solution of Equations (1964), Prentice-Hall: Prentice-Hall Englewood Cliffs, New Jersey · Zbl 0121.11204
[2] Jovanović, B., A method for obtaining iterative formulas of higher order, Mat. Vesnik, 9, 24, 365-369 (1972) · Zbl 0257.65052
[3] Schröder, E., Über unendlich viele algorithmen zur Auflösung der Gleichungen, Math. Ann., 2, 317-365 (1870)
[4] Farmer, M. R.; Loizou, G., An algorithm for the total, or partial, factorization of a polynomial, Math. Proc. Cambridge Philos. Soc., 82, 427-437 (1977) · Zbl 0374.65019
[5] Petković, M. S.; Herceg, D., On rediscovered iteration methods for solving equations, J. Comput. Appl. Math., 107, 275-284 (1999) · Zbl 0940.65046
[6] G.W. Stewart, On infinitely many algorithms for solving equations. Available by the corresponding author, ftp://thales.cs.umd.edu/pub/reports/imase.ps; G.W. Stewart, On infinitely many algorithms for solving equations. Available by the corresponding author, ftp://thales.cs.umd.edu/pub/reports/imase.ps
[7] Buff, X.; Hendriksen, C., On König’s root-finding algorithms, Nonlinearity, 16, 989-1015 (2003) · Zbl 1030.37030
[8] Vrscay, E. R.; Gilbert, W. J., Extraneous fixed points, basin boundaries and chaotic dynamics for Schröder and König rational iteration functions, Numer. Math., 52, 1-16 (1998) · Zbl 0612.30025
[9] Petković, M. S.; Petković, L. D.; Herceg, Đ., On Schröder’s families of root-finding methods, J. Comput. Appl. Math., 233, 1755-1762 (2010) · Zbl 1184.65052
[10] Osada, N., An optimal multiple root-finding method of order three, J. Comput. Appl. Math., 51, 131-133 (1994) · Zbl 0814.65045
[11] Chun, C.; Bae, H. J., Neta, New families of nonlinear third-order solvers for finding multiple roots, Comput. Math. Appl., 57, 1574-1582 (2009) · Zbl 1186.65060
[12] Chun, C.; Neta, B., A third-order modification of Newton’s method for multiple roots, Appl. Math. Comput., 211, 474-479 (2009) · Zbl 1162.65342
[13] Frontini, M.; Sormani, E., Modified Newton’s method with third order of convergence and multiple roots, J. Comput. Appl. Math., 156, 345-354 (2003) · Zbl 1030.65044
[14] Neta, B., New third order nonlinear solvers for multiple roots, Appl. Math. Comput., 202, 162-170 (2008) · Zbl 1151.65041
[15] Petković, M. S.; Petković, L. D., Construction of zero-finding methods by Weierstrass functions, Appl. Math. Comput., 184, 351-359 (2007) · Zbl 1114.65049
[16] Aberth, O., Iteration methods for finding all zeros of a polynomial simultaneously, Math. Comp., 27, 339-344 (1973) · Zbl 0282.65037
[17] Ehrlich, L. W., A modified Newton method for polynomials, Commun. ACM, 10, 107-108 (1967) · Zbl 0148.39004
[18] Petković, M. S., Iterative Methods for Simultaneous Inclusion of Polynomial Zeros (1989), Springer-Verlag: Springer-Verlag Berlin, Heidelberg, New York · Zbl 0689.65028
[19] McNamee, J. M., Numerical Methods for Roots of Polynomials, Part I (2007), Elsevier: Elsevier Amsterdam · Zbl 1143.65002
[20] Milovanović, G. V.; Petković, M. S., On computational efficiency of the iterative methods for the simultaneous approximation of polynomial zeros, ACM Trans. Math. Software, 12, 295-306 (1986) · Zbl 0623.65055
[21] J. Fujimoto, T. Ishikawa, D. Perret-Gallix, High precision numerical computations, Technical report, ACCP-N-1, May 2005.; J. Fujimoto, T. Ishikawa, D. Perret-Gallix, High precision numerical computations, Technical report, ACCP-N-1, May 2005.
[22] Lagouanelle, J. L., Sur une métode de calcul de l’ordre de multiplicité des zéros d’un polynôme, C. R. Acad. Sci. Paris Sér. A, 262, 626-627 (1966) · Zbl 0196.48103
[23] Johnson, T.; Tucker, W., Enclosing all zeros of an analytic function—A rigorous approach, J. Comput. Appl. Math., 228, 418-423 (2009) · Zbl 1165.65344
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.